Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have rheumatoid arthritis. Feeling tightness and numbness in arm and breast. Any treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hi there,

I have rheumatoid arthritis and am concerned about something. A few days ago, the back of right right arm started going has now traveled to include the side of my right breast. Feels also like a belt has been tightened around that area. Very uncomfortable. if I touch my skin, it is totaly numb. I am scared. Thanks.
Posted Mon, 27 Aug 2012 in Arthritis
Answered by Dr. Sudhir 10 hours later

In view of symptoms the issue seems related to nerve. Numbness is typically seen in nerve issues, which spreads along extent of nerve pathway.

It can be due to nerve compression at level of cervical spine or brachial plexuses. In RA such nerve issues are seen particularly due to involvement of inter-vertebral joints. Most commonly involved joint is atlanto-axial joint.

I think you should get this evaluated by your doctor. Your doctor might want to get xray of cervical spine or if needed MRI done for this.

Hope this answers your question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor